Geodon and TD

  1. Hi,
    I am a 29 year old and have been on Geodon for 15 months. I am now coming off of it b/c I want to become pregnant. I was also on Ativan (poison) and had a relatively easy withdrawal even though I heard nightmares. www.benzo.org.uk

    I am scared to death with coming off of the geodon. I live in fear everyday that I am going to get tardive dyskinesia. I have done research and it seems very conflicting. What can you tell me about the drug? I was on 80 and now am on 40 mg. I also read that you can develop TD after you stop the medication. Can you please offer advice.

    Thank you,
    Jennifer
    •  
  2. 7 Comments

  3. by   memphispanda
    My son was on Geodon for about 8 months...they upped his dose to 120mg (I would have done something about it, but it was my last semester of school and my husband was dealing with my son's meds and all...I wasn't paying attention like I should have been). On 120mg he developed severe TD. We quickly weaned him off the Geodon--within a couple of weeks we had him completely off it. It took about 2 months or so for the TD to go away, but thank heaven it did. We haven't yet restarted any anti-psychotic medication on him because I'm not sure in his case that the benefits are worth the side effects.
  4. by   aspenice
    I have read the the tounger you are the better you have with completely getting over TD. I am on 40 mg now and will be at 20 mg next week. I just pray I come off this drug without any side effects. I will never go on an anti psychotic again. I am sorry to hear about your son. I hope he is better now.
  5. by   PRNMEDS
    Your dose sounds average to low. Plus you were not on for long time. Considering that I think your chances of developing TD are probably not very high. However, you should monitor it (as I am sure you are). I have personaly not seen anyone develop TD from Geodon if that is any help to you. Good luck.
  6. by   aspenice
    Thanks PRN Meds for the advice. I think I only have a 7 percent chance of getting TD. I researched it and there is a 5 percent chance of exposure per year of being on a AD. I just hope for the best.
  7. by   nancynurse41
    Hi Jennifer,

    Why were you prescribed the medication?
  8. by   aspenice
    I was prescribed this med for bi-polar/borderline personality disorder. I think that I am misdiagnosed too. Can I ask you for your opinion? I have been off Geodon for three weeks now. What are my chances for developing TD at this point? I am really scared and live in fear each day. Should I quit worrying? I don't know what to do with myself
  9. by   nancynurse41
    Jennifer,


    I agree with prnmeds, but I am not a Dr. I believe you need to be under a physician's care. Select a physician very carefully. Get a second opinion. It's very important to have a physician that you feel comfortable with! There are a lot of good Doc's around do some interviewing.......listen to your intuition. You know yourself better than anyonelse ever will. I don't think I need to tell you, that if something happens with you and you just stopped taking your meds how bad that could be for you without being under the care of a physician. Take care of yourself!!!!!!

close